Skip to Content

Can you take pamelor and elavil together?

Responses (2)

Anonymous 29 Dec 2012

Hello kalexa42,

Interactions between your selected drugs

Interaction moderate: Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.

nortriptyline ↔ amitriptyline
Applies to: Pamelor (nortriptyline), Elavil (amitriptyline)
Using nortriptyline together with amitriptyline may increase side effects such as drowsiness, blurred vision, dry mouth, heat intolerance, flushing, decreased sweating, difficulty urinating, abdominal cramping, constipation, rapid heart beats, confusion, and memory problems. Side effects may be more likely to occur in the elderly or those with a debilitating condition. You should avoid or limit the use of alcohol while being treated with these medications. Also avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medications affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

Other drugs that your selected drugs interact with

Elavil (amitriptyline) interacts with more than 500 other drugs.
Pamelor (nortriptyline) interacts with more than 500 other drugs.

Interactions between your selected drugs and food

No results found - however, this does not necessarily mean no interactions exist. ALWAYS consult with your doctor or pharmacist.

https://www.drugs.com/interactions-check.php?drug_list=168-74,1734-1100&consumer=1

Take care,

masso.-

jerst 31 Dec 2012

Hi Kalexa

I believe Pamelor is nortripyline... which is chemically very similar to amitriptyline..I believe one is the metabolite of the other... they are both in the family of meds know as tricyclic anti depresants..this family has some drugs that affect the reuptake of certain serontonin receptors more than the reuptake of norepinephrine... and vice versu..however..I do not have my old Lexicom book handy... I believe it would be redundant to take both instead of one or the other... did a physician recomend this?
Jerry..Certified Pharmacy Tech but a layman regarding drug interactions

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions